Texas, 2015Drought in Texas, March 3 to 31, 2015
March 3 to 31, 2015 · NWS SJT · 13 events in 13 counties and zones
The West Central Texas drought continues to expand especially across areas along and north of Interstate 20 and the Northwest Hill Country because of the lack of heavier rain. Lake levels remain low in these areas.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The West Central Texas drought continues to expand especially across areas along and north of Interstate 20 and the Northwest Hill Country because of the lack of heavier rain. Lake levels remain low in these areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 2, 11:40 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 2, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 PM CST Mon Mar 2 2015
.AVIATION...
/06Z TAFS/
LIFR ceilings had returned to nearly all TAF sites at 5Z. KABI
was an outlier with MVFR ceilings, but expect it also to fall
below 500 AGL through 9Z. Visibilities should begin improving
after daybreak as southerly winds increase, however, do not
expect most sites to rise to MVFR and until early afternoon. KSJT
and KSOA will likely rise to MVFR first as drier southwesterly
winds move in. CIGS should rise to VFR for all sites mid
afternoon, with MVFR stratus returning this evening to the I-10
corridor terminals and KBBD Brady this evening.
&&
.PREV DISCUSSION... /ISSUED 557 PM CST Mon Mar 2 2015/
AVIATION...
/00Z TAFS/
LIFR/IFR CIGS will continue tonight into late Tuesday morning,
There should be a gradual improvement in visibilities tonight
however as light easterly upslope winds become south to southeast
and increase to 5 to 15 mph. IFR CIGS otherwise should rise to
MVFR noon Tuesday or a couple hours after.
PREV DISCUSSION... /ISSUED 333 PM CST Mon Mar 2 2015/
SHORT TERM...
(Tonight and Tomorrow)
A big temperature swing remains likely for the next 24 hours. Models
continue to rebound 850 mb temperatures during the next 24 hours.
However, return low-level flow developing tonight does not look as
promising as we were thinking. Thus, surface dewpoints will likely
not rebound as quickly during the next 12 hours, as we were
previously thinking. So, the low for tonight may occur just after
midnight. Also, persistent fog will continue tonight, as will the
potential for light showers across mainly of central and eastern
counties. For tomorrow, we do expect clouds to thin and 850 mb
temperatures to warm. Thus, afternoon highs above seasonal normals,
mainly around 70, look reasonable. Nevertheless, we did lower highs
for tomorrow a few degrees, as compared to previous forecasts. This
cold air, at this surface, has just not yielded as we'd thought it
would.
Huber
LONG TERM...
(Tomorrow night through Monday)
.A return of colder temperatures and wintry precipitation are
possible Wednesday and Thursday...
An Arctic cold front is forecast to move into the Big Country
Wednesday morning then clear the Interstate 10 corridor by early
afternoon. Ahead of this feature, showers and isolated thunderstorms
will be possible Tuesday night into Wednesday morning. Temperatures
will drop quickly as the cold front moves through, with steadily
dropping temperatures through the day. This is indicated in the
current forecast with much of the Big Country at or below freezing
by noon, and much of the rest of West Central Texas at or below
freezing by early evening.
An upper level disturbance will approach from the west, resulting in
increasing precipitation chances for all of West Central Texas. The
precipitation type forecast continues to be a challenge. Forecast
model soundings indicate rain across most of the area Wednesday
morning, except across the Big Country where freezing rain/sleet
will be possible. As temperatures across the region continue to
drop, a transition to rain or sleet will be possible as far south as
a San Angelo, to Eden, to Brownwood line Wednesday afternoon, with
sleet across the Big Country. Wednesday night into Thursday morning,
a transition to snow/sleet is then expected, as temperatures aloft
cool enough to get rid of any warm layer. Precipitation chances will
end from northwest to southeast Thursday morning.
A lot of uncertainty remains with regard to ice, sleet and snow
accumulations across the region. Accumulating winter precipitation
looks likely, but exactly how much still remains uncertain.
Residents are urged to continue to monitor future forecasts as
hazardous driving/walking conditions will be possible late Wednesday
into Thursday.
Another cold day is forecast on Thursday, with forecast highs in the
mid to upper 30s. Given the Arctic nature of this airmass, these
temperatures may eventually need to be trended down. A slow warm up
is then forecast through next weekend.
Daniels
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 36 69 39 40 23 / 20 10 40 50 30
San Angelo 37 70 46 47 25 / 20 10 30 50 50
Junction 39 71 51 52 27 / 20 10 30 50 60
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04
Hazardous weather outlook, Mar 2, 3:49 PM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
349 PM CST MON MAR 2 2015
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
349 PM CST MON MAR 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER MIX OF PRECIPITATION IS POSSIBLE WEDNESDAY INTO THURSDAY.
THE PRIMARY HAZARD WILL BE SLICK WALKWAYS AND ROADWAYS...ESPECIALLY
BRIDGES AND OVERPASSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HUBER
Drought, Taylor
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the northeast part of Taylor County was in severe drought.
Drought, Callahan
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated most of Callahan County was in severe drought.
Drought, Jones
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the eastern part of Jones County was in severe drought.
Drought, Shackelford
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the northeast corner of Shackelford County was in extreme drought, while the rest of the county was in severe drought.
Drought, Haskell
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the drought ranged from severe across the west to extreme across the west.
Drought, Throckmorton
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated Throckmorton County was in extreme drought.
Drought, San Saba
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated San Saba County was in severe drought.
Drought, Brown
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the eastern half of Brown County was in severe drought.
Drought, McCulloch
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the southeast corner of McCulloch County was in severe drought.
Drought, Menard
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the southeast corner of Menard County was in severe drought.
Drought, Sutton
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the southeast corner of Sutton County was in severe drought.
Drought, Mason
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the drought ranged from severe across the north to extreme across the south and southeast.
Drought, Kimble
- When
- March 3, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor indicated the drought ranged from severe to extreme across the south and southeast section of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, March 3 to 4, 20151 death · 1 injured · 13 events
- Winter Weather in New Jersey, March 3, 201521 events
- Winter Weather in Indiana, March 3, 201517 events
- Winter Weather in South Dakota, March 3, 201517 events
- Winter Weather in Maryland, March 3, 201517 events
- Blizzard in South Dakota, March 3, 201515 events
- Winter Weather in Michigan, March 3, 201512 events
- Winter Weather in West Virginia, March 3, 201510 events
- Winter Weather in Texas, March 3 to 5, 201510 events
- Winter Weather in Wisconsin, March 3, 20159 events
- Blizzard and Winter Storm in Minnesota, March 3, 20156 events
- Winter Weather in Ohio, March 3 to 7, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569129, 569130, 569132, 569133, 569134, 569135, 569136, 569137, 569138, 569139, 569140, 569141, 569143.